Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 693, NWS Jackson, MS

December 16, 2000Jasper County, Newton County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Dec 16, 2000, 10:58 AM CST for Jasper County, Newton County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 16, 2000, 10:58 AM CST (16:58 UTC)
Expired
Dec 16, 2000, 11:45 AM CST
In force
47 min
Issued by
NWS Jackson, MS
Area
Whole counties

Counties Jasper County, MS, Newton County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 16, 10:15 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 667 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 324 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
667 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
324 m²/s²
0-3 km storm-relative helicity
320 m²/s²
Significant tornado parameter
1.3
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 161659
SVRJAN
MSC061-101-161745-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1058 AM CST SAT DEC 16 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI
  JASPER COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 1145 AM CST

* AT 1058 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF MONTROSE...MOVING 
NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL...
  MAINLY OVER RURUAL AREAS.

A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.

DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN
PROTECTED UNTIL THE STORM HAS PASSED.

64

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 16, 10:50 AM CST, 8 minutes earlier.

Area forecast discussion, Dec 16, 10:50 AM CST, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1050 AM CST SAT DEC 16 2000

AIRMASS IS QUITE UNSTABLE WITH DEWPOINTS IN THE 60S. STRONG COLD FRONT
IS ABOUT TO MOVE INTO THE COUNTY WARNING AREA. UPPER DYNAMICS IS
ABOUT TO AFFECT THE REGION FROM THE WEST. TORNADO WATCH HAS BEEN
ISSUED FOR THE EAST/SOUTHEAST PORTIONS OF COUNTY WARNING AREA. SO
HAVE UPDATED THE ZONES AND HAVE UPPED TEMPS ACCORDINGLY.

.JAN...
AR...HARD FREEZE WARNING/WIND CHILL ADVISORY TONIGHT ASHLEY/CHICOT.
LA...HARD FREEZE WARNING/WIND CHILL ADVISORY TONIGHT Z007-009.
MS...FARD FREEZE WARNING/WIND CHILL ADVISORY TONIGHT ALONG AND NORTH
OF VALLEY PARK TO LEXINGTON TO WALTHALL LINE.

17

In the hours before

Special weather statement, Dec 16, 6:00 AM CST, 4 hours 58 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>
074-171200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
600 AM CST SAT DEC 16 2000

...THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE FORECAST AREA AS A
STRONG COLD FRONT APPROACHES. SEVERE THUNDERSTORMS ARE POSSIBLE OVER
EASTERN MISSISSIPPI THIS AFTERNOON AS THE FRONT MOVES INTO THE AREA
OF DEEPEST MOISTURE. THE FRONT WILL MOVE INTO NORTHEAST LOUISIANA
AND SOUTHEAST ARKANSAS DURING THE LATE MORNING AND INTO EASTERN
MISSISSIPPI THIS AFTERNOON. THE THUNDERSTORM THREAT WILL END BY
SUNSET AFTER THE FRONT EXITS MISSISSIPPI.

...WINTER WEATHER...
THE STRONG COLD FRONT THAT TRACKS ACROSS THE REGION TODAY WILL SERVE
AS THE LEADING EDGE OF A VERY COLD ARCTIC AIR MASS. TEMPERATURES
WILL FALL RAPIDLY BEHIND THE FRONT WITH READINGS DROPPING INTO THE
40S AND 50S BY LATE AFTERNOON. TEMPERATURES WILL FALL INTO THE 20S OVER MOST OF
THE FORECAST AREA BY SUNRISE SUNDAY. OVERNIGHT LOWS WILL DROP INTO THE
TEENS OVER NORTHWEST MISSISSIPPI...SOUTHEAST ARKANSAS AND EXTREME
NORTHEAST LOUISIANA. GUSTY NORTHWEST WIND IN THESE AREAS WILL CONTINUE MOST OF
SATURDAY NIGHT...PRODUCING WIND CHILLS FROM ZERO TO MINUS FIVE.

...NON PRECIPITATION...
A VIGOROUS COLD FRONT WILL MOVE INTO THE AREA FROM THE WEST THIS
MORNING. THE STRONG PRESSURE GRADIENT ASSOCIATED WITH THIS BOUNDARY
WILL PRODUCE GUSTY SOUTHWEST WIND FROM 15 TO 25 MILES AN HOUR OVER MOST
AREAS BY LATE MORNING. BREEZY CONDITIONS WILL CONTINUE BEHIND THE
FRONT AS GUSTY NORTHWEST WIND DEVELOPS. WIND SPEEDS WILL GRADUALLY
DECREASE DURING THE EVENING...DIMINISHING TO AROUND 10 MILES AN HOUR
BY SUNRISE SUNDAY.
Special weather statement, Dec 16, 6:53 AM CST, 4 hours 5 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>
074-171200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
600 AM CST SAT DEC 16 2000

...THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE FORECAST AREA AS A
STRONG COLD FRONT APPROACHES. SEVERE THUNDERSTORMS ARE POSSIBLE OVER
EASTERN MISSISSIPPI THIS AFTERNOON AS THE FRONT MOVES INTO THE AREA
OF DEEPEST MOISTURE. THE FRONT WILL MOVE INTO NORTHEAST LOUISIANA
AND SOUTHEAST ARKANSAS DURING THE LATE MORNING AND INTO EASTERN
MISSISSIPPI THIS AFTERNOON. THE THUNDERSTORM THREAT WILL END BY
SUNSET AFTER THE FRONT EXITS MISSISSIPPI.

...WINTER WEATHER...
THE STRONG COLD FRONT THAT TRACKS ACROSS THE REGION TODAY WILL SERVE
AS THE LEADING EDGE OF A VERY COLD ARCTIC AIR MASS. TEMPERATURES
WILL FALL RAPIDLY BEHIND THE FRONT WITH READINGS DROPPING INTO THE
40S AND 50S BY LATE AFTERNOON. TEMPERATURES WILL FALL INTO THE 20S OVER MOST OF
THE FORECAST AREA BY SUNRISE SUNDAY. OVERNIGHT LOWS WILL DROP INTO THE
TEENS OVER NORTHWEST MISSISSIPPI...SOUTHEAST ARKANSAS AND EXTREME
NORTHEAST LOUISIANA. GUSTY NORTHWEST WIND IN THESE AREAS WILL CONTINUE MOST OF
SATURDAY NIGHT...PRODUCING WIND CHILLS FROM ZERO TO MINUS FIVE.

...NON PRECIPITATION...
A VIGOROUS COLD FRONT WILL MOVE INTO THE AREA FROM THE WEST THIS
MORNING. THE STRONG PRESSURE GRADIENT ASSOCIATED WITH THIS BOUNDARY
WILL PRODUCE GUSTY SOUTHWEST WIND FROM 15 TO 25 MILES AN HOUR OVER MOST
AREAS BY LATE MORNING. BREEZY CONDITIONS WILL CONTINUE BEHIND THE
FRONT AS GUSTY NORTHWEST WIND DEVELOPS. WIND SPEEDS WILL GRADUALLY
DECREASE DURING THE EVENING...DIMINISHING TO AROUND 10 MILES AN HOUR
7BY SUNRISE SUNDAY.
Special weather statement, Dec 16, 6:56 AM CST, 4 hours 2 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>
074-171200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
600 AM CST SAT DEC 16 2000 ...CORRECTED TO ATTACH WEB ADDRESS...

...THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE FORECAST AREA AS A
STRONG COLD FRONT APPROACHES. SEVERE THUNDERSTORMS ARE POSSIBLE OVER
EASTERN MISSISSIPPI THIS AFTERNOON AS THE FRONT MOVES INTO THE AREA
OF DEEPEST MOISTURE. THE FRONT WILL MOVE INTO NORTHEAST LOUISIANA
AND SOUTHEAST ARKANSAS DURING THE LATE MORNING AND INTO EASTERN
MISSISSIPPI THIS AFTERNOON. THE THUNDERSTORM THREAT WILL END BY
SUNSET AFTER THE FRONT EXITS MISSISSIPPI.

...WINTER WEATHER...
THE STRONG COLD FRONT THAT TRACKS ACROSS THE REGION TODAY WILL SERVE
AS THE LEADING EDGE OF A VERY COLD ARCTIC AIR MASS. TEMPERATURES
WILL FALL RAPIDLY BEHIND THE FRONT WITH READINGS DROPPING INTO THE
40S AND 50S BY LATE AFTERNOON. TEMPERATURES WILL FALL INTO THE 20S OVER MOST OF
THE FORECAST AREA BY SUNRISE SUNDAY. OVERNIGHT LOWS WILL DROP INTO THE
TEENS OVER NORTHWEST MISSISSIPPI...SOUTHEAST ARKANSAS AND EXTREME
NORTHEAST LOUISIANA. GUSTY NORTHWEST WIND IN THESE AREAS WILL CONTINUE MOST OF
SATURDAY NIGHT...PRODUCING WIND CHILLS FROM ZERO TO MINUS FIVE.

...NON PRECIPITATION...
A VIGOROUS COLD FRONT WILL MOVE INTO THE AREA FROM THE WEST THIS
MORNING. THE STRONG PRESSURE GRADIENT ASSOCIATED WITH THIS BOUNDARY
WILL PRODUCE GUSTY SOUTHWEST WIND FROM 15 TO 25 MILES AN HOUR OVER MOST
AREAS BY LATE MORNING. BREEZY CONDITIONS WILL CONTINUE BEHIND THE
FRONT AS GUSTY NORTHWEST WIND DEVELOPS. WIND SPEEDS WILL GRADUALLY
DECREASE DURING THE EVENING...DIMINISHING TO AROUND 10 MILES AN HOUR
BY SUNRISE SUNDAY.

FOR MORE INFORMATION INCLUDING A GRAPHICAL HAZARDOUS WEATHER
OUTLOOK...PLEASE VISIT OUR OFFICIAL WEBSITE AT:
WWW.SRH.NOAA.GOV/JAN (IN ALL LOWERCASE LETTERS).

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 10:20 AM CSTTornado WarningJANClay, Oktibbeha25 min
Dec 16, 1:09 PM CSTSevere Thunderstorm WarningJANMontgomery, Webster36 min
Dec 16, 1:16 PM CSTSevere Thunderstorm WarningJANForrest29 min
Dec 16, 1:40 PM CSTSevere Thunderstorm WarningJANClay35 min
Dec 16, 2:28 PM CSTSevere Thunderstorm WarningJANLowndes32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.